Vemurafenib-Induced Neutrophilic Panniculitis: A New Case and Review of the Literature

    loading  Checking for direct PDF access through Ovid

Abstract

Vemurafenib has proved to be useful in the treatment of patients with unresectable or metastatic melanoma harboring the BRAF-V600E mutation, with better rates of overall and progression-free survival than previous treatments. Adverse cutaneous effects, such as alopecia, pruritus, photosensitivity reactions, verrucous keratosis, keratoacanthomas, or squamous cell carcinomas, have been described. Thirty cases of vemurafenib-associated panniculitis are available in the literature with variable clinical relevance. Only 9 of them exhibited definitive evidence of neutrophilic panniculitis. They all consist of multiple lesions, usually located in the lower limbs. Histopathologically, they have been described as predominantly neutrophilic, lymphocytic, or mixed, more commonly with lobular location. We report an additional case of neutrophilic panniculitis in a 45-year-old woman treated with vemurafenib for metastatic melanoma, presenting as a single lesion on his right leg. The lesion resolved spontaneously and did not need treatment reduction. The presentation of this condition with a single lesion is particularly challenging. Recognition of this association is important given the increasing use of vemurafenib and the potential implications of treatment withdrawal.

Related Topics

    loading  Loading Related Articles